| Model Number |
N/A |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
09/20/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.The user facility is foreign; therefore a facility medwatch report will not be available.Report source - (b)(6).
Event or Problem Description
It was reported a drill bit fractured while drilling a pilot hole during a mandibular reconstruction.No adverse events have been reported as a result of the malfunction.
Event or Problem Description
This follow-up report is being submitted to relay additional information.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.Visual evaluation of the drill showed that the drill had fractured.The fracture occurred near the start of the fluted portion of the drill.The dhr for these drills was reviewed, no non-conformances were found.There are no indications of manufacturing defects.For this part (46-1006) and the previous one year (from the notification date) regarding the fracturing or bending of this drill, there is a complaint rate of 0.18% which is no greater than the occurrence listed in the application fmea.The most likely underlying cause of the complaint is excessive force, beyond what the drill is designed to encounter, applied during the drilling process.Contributing factors may have been the drill being used off axis or hitting a hard spot in the bone which slows down or stops rotation of the tip of the drill.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 date of this report b5 describe event or problem d10 device availability g4 date received by manufacturer g7 type of report h2 follow up type h3 device evaluated by manufacturer h6 method code h6 results code h6 conclusions code h10 additional narratives/data.